Alert archive / California / Winter Storm Warnings in 2012

Winter Storm Warning 8, NWS Sacramento, CA

March 30, 2012

NWS Sacramento, CA issued this winter storm warning at Mar 30, 2012, 3:34 PM PDT. It took effect at Mar 31, 2012, 8:00 AM PDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2012, 3:34 PM PDT (22:34 UTC)
In effect from
Mar 31, 2012, 8:00 AM PDT
Expired
Apr 1, 2012, 7:00 AM PDT
In force
23 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WWUS46 KSTO 302234
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
334 PM PDT FRI MAR 30 2012

...SIGNIFICANT SNOW RETURNS TO THE NORTHERN SIERRA NEVADA THIS
WEEKEND...

.ANOTHER STRONG WEATHER SYSTEM IS EXPECTED TO MOVE INTO THE
NORTHERN SIERRA EARLY SATURDAY WITH LOWERING SNOW LEVELS...STRONG
GUSTY WINDS AND PERIODS OF HEAVY SNOWFALL THROUGH EARLY SUNDAY.
ANYONE PLANNING TRAVEL INTO THE NORTHERN SIERRA THIS WEEKEND
SHOULD BE AWARE OF THE POTENTIAL IMPACTS FROM THIS LATE-SEASON
WINTER STORM AND PLAN THEIR TRAVEL ACCORDINGLY.

CAZ068-069-311300-
/O.UPG.KSTO.WS.A.0007.120331T1400Z-120401T1400Z/
/O.NEW.KSTO.WS.W.0008.120331T1400Z-120401T1400Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
334 PM PDT FRI MAR 30 2012

...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 7 AM PDT
SUNDAY ABOVE 5000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING ABOVE 5000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT
FROM 7 AM SATURDAY TO 7 AM PDT SUNDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 5000 FEET WITH 1 TO 2
  FEET POSSIBLE ABOVE 6500 FEET. 

* ELEVATION: SNOW LEVELS WILL INITIALLY BE ABOVE 6000 FEET BUT
  DROP TO AROUND 3000 FEET BY SATURDAY NIGHT. 

* TIMING: EARLY SATURDAY MORNING THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: LASSEN NATIONAL PARK...INTERSTATE 80 OVER
  DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER
  CARSON PASS. 

* WINDS: SOUTHWEST WINDS 25 TO 45 MPH WITH GUSTS TO 70 MPH OR 
  HIGHER AT TIMES THROUGH THE HIGH-ELEVATION PASSES.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS. POSSIBLE TRAVEL DELAYS
  WITH LIMITED VISIBILITY IN PERIODS OF HEAVY SNOW AND BLOWING
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
5 follow-up statements
741 
WWUS46 KSTO 311035
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
335 AM PDT SAT MAR 31 2012

...PACIFIC STORM WILL BRING SNOW TO THE MOUNTAINS TODAY INTO
SUNDAY...

.A STRONG PACIFIC STORM IS TAKING AIM ON CALIFORNIA AND WILL MOVE
THROUGH TODAY INTO SUNDAY BRINGING LOWERING SNOW LEVELS WITH
MODERATE TO HEAVY SNOW AND STRONG WINDS TO THE MOUNTAINS OF
INTERIOR NORTHERN CALIFORNIA. PERSONS PLANNING TRAVEL INTO THE
HIGH COUNTRY THIS WEEKEND SHOULD BE PREPARED FOR WINTER WEATHER
AND CHECK THE LATEST WEATHER AND ROAD CONDITIONS PRIOR TO
DEPARTURE.


CAZ068-069-312300-
/O.EXT.KSTO.WS.W.0008.120331T1500Z-120401T1400Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
335 AM PDT SAT MAR 31 2012

...WINTER STORM WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO
7 AM PDT SUNDAY...

* SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 5000 FEET WITH 1 TO 2 
  FEET POSSIBLE ABOVE 6500 FEET. 

* ELEVATION: SNOW LEVELS WILL BE 6500 TO 7500 FEET THIS MORNING
  BUT WILL GRADUALLY LOWER TODAY THROUGH TONIGHT TO AROUND 3000
  FEET BY SUNDAY MORNING.

* TIMING: SNOW WILL INCREASE THIS MORNING WITH PERIODS OF HEAVY
  SNOW LATE MORNING THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: LASSEN NATIONAL PARK...INTERSTATE 80 OVER 
  DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER 
  CARSON PASS. 

* WINDS: SOUTHWEST WINDS 25 TO 45 MPH WITH GUSTS TO 70 MPH OR 
  HIGHER AT TIMES THROUGH THE HIGH-ELEVATION PASSES. 

* IMPACTS: HAZARDOUS DRIVING CONDITIONS. POSSIBLE TRAVEL DELAYS 
  WITH LIMITED VISIBILITY IN PERIODS OF HEAVY SNOW AND BLOWING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ014-063-312300-
/O.NEW.KSTO.WW.Y.0016.120331T1500Z-120401T0600Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...BURNEY...ALDER SPRINGS
335 AM PDT SAT MAR 31 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND STRONG WINDS...WHICH IS IN EFFECT
FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING.

* SNOW ACCUMULATIONS: 3 TO 7 INCHES ABOVE 4000 FEET WITH LOCALLY UP
  TO A FOOT POSSIBLE OVER THE HIGHEST TERRAIN.

* ELEVATION: SNOW LEVELS WILL INITIALLY BE 5500 TO 6500 FEET THIS
  MORNING BUT WILL LOWER TO AROUND 3500 FEET BY THIS EVENING.

* TIMING: PERIODS OF MODERATE SNOW TODAY INTO THIS EVENING.

* LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE SHASTA MOUNTAINS AND
  COASTAL RANGE.

* WINDS: SOUTH TO SOUTHWEST WIND 15 TO 35 MPH WITH GUSTS UP TO 55
  MPH...DECREASING THIS EVENING.

* IMPACTS: DIFFICULT DRIVING CONDITIONS OVER HIGHER TERRAIN WITH
  LIMITED VISIBILITIES AND SLICK ROADS. POSSIBLE TRAVEL DELAYS IN
  PERIODS OF MODERATE SNOW AND STRONG WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF MODERATE SNOW AND STRONG WIND WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
701 
WWUS46 KSTO 311510
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
810 AM PDT SAT MAR 31 2012

...PACIFIC STORM WILL BRING SNOW TO THE MOUNTAINS TODAY INTO
SUNDAY...

.A STRONG PACIFIC STORM WILL MOVE THROUGH TODAY INTO SUNDAY
BRINGING LOWERING SNOW LEVELS WITH MODERATE TO HEAVY SNOW AND
STRONG WINDS TO THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA.
PERSONS PLANNING TRAVEL INTO THE HIGH COUNTRY THIS WEEKEND SHOULD
BE PREPARED FOR WINTER WEATHER AND CHECK THE LATEST WEATHER AND
ROAD CONDITIONS PRIOR TO DEPARTURE.

CAZ068-069-010315-
/O.CON.KSTO.WS.W.0008.000000T0000Z-120401T1400Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
810 AM PDT SAT MAR 31 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY
ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
7 AM PDT SUNDAY. 

* ELEVATION: SNOW LEVELS WILL BE 6500 TO 7500 FEET THIS MORNING
  BUT WILL GRADUALLY LOWER TODAY THROUGH TONIGHT TO AROUND 3500
  FEET BY THIS EVENING THEN TO 3000 FEET SUNDAY MORNING.

* TIMING: SNOW WILL INCREASE THIS MORNING WITH PERIODS OF HEAVY 
  SNOW LATE MORNING THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: LASSEN NATIONAL PARK...INTERSTATE 80 OVER 
  DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 
  OVER CARSON PASS.

* WINDS: SOUTHWEST WINDS 25 TO 45 MPH WITH GUSTS TO 70 MPH OR 
  HIGHER AT TIMES THROUGH THE HIGH-ELEVATION PASSES.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS. POSSIBLE TRAVEL DELAYS 
  WITH LIMITED VISIBILITY IN PERIODS OF HEAVY SNOW AND BLOWING 
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ013-010315-
/O.EXA.KSTO.WW.Y.0016.000000T0000Z-120401T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
810 AM PDT SAT MAR 31 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING
ABOVE 4000 FEET...

A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
11 PM PDT THIS EVENING. 

* SNOW ACCUMULATIONS: 3 TO 7 INCHES ABOVE 4000 FEET WITH LOCALLY 
  UP TO A FOOT POSSIBLE OVER THE HIGHEST TERRAIN. 

* ELEVATION: SNOW LEVELS WILL INITIALLY BE 5500 TO 6500 FEET THIS
  MORNING BUT WILL LOWER TO AROUND 3500 FEET THIS AFTERNOON.

* TIMING: PERIODS OF MODERATE SNOW TODAY INTO THIS EVENING.

* LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE SHASTA MOUNTAINS
  AND COASTAL RANGE. 

* WINDS: SOUTH TO SOUTHWEST WIND 15 TO 35 MPH WITH GUSTS UP TO
  55 MPH...DECREASING THIS EVENING. 

* IMPACTS: DIFFICULT DRIVING CONDITIONS OVER HIGHER TERRAIN 
  WITH LIMITED VISIBILITIES AND SLICK ROADS. POSSIBLE TRAVEL 
  DELAYS IN PERIODS OF MODERATE SNOW AND STRONG WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF MODERATE SNOW AND STRONG WIND WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ014-063-010315-
/O.CON.KSTO.WW.Y.0016.000000T0000Z-120401T0600Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
810 AM PDT SAT MAR 31 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING ABOVE 4000 FEET...

A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
11 PM PDT THIS EVENING. 

* SNOW ACCUMULATIONS: 3 TO 7 INCHES ABOVE 4000 FEET WITH LOCALLY 
  UP TO A FOOT POSSIBLE OVER THE HIGHEST TERRAIN. 

* ELEVATION: SNOW LEVELS WILL INITIALLY BE 5500 TO 6500 FEET
  THIS MORNING BUT WILL LOWER TO AROUND 3500 FEET THIS AFTERNOON.

* TIMING: PERIODS OF MODERATE SNOW TODAY INTO THIS EVENING.

* LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE SHASTA MOUNTAINS
  AND COASTAL RANGE. 

* WINDS: SOUTH TO SOUTHWEST WIND 15 TO 35 MPH WITH GUSTS UP TO
  55 MPH...DECREASING THIS EVENING. 

* IMPACTS: DIFFICULT DRIVING CONDITIONS OVER HIGHER TERRAIN 
  WITH LIMITED VISIBILITIES AND SLICK ROADS. POSSIBLE TRAVEL 
  DELAYS IN PERIODS OF MODERATE SNOW AND STRONG WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF MODERATE SNOW AND STRONG WIND WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
994 
WWUS46 KSTO 311749
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1049 AM PDT SAT MAR 31 2012

...PACIFIC STORM WILL BRING SNOW TO THE MOUNTAINS TODAY INTO
SUNDAY...

.A STRONG PACIFIC STORM WILL CONTINUE TO MOVE THROUGH TODAY INTO
EARLY SUNDAY BRINGING RAPIDLY LOWERING SNOW LEVELS WITH MODERATE
TO HEAVY SNOW AND STRONG WINDS TO THE MOUNTAINS OF INTERIOR
NORTHERN CALIFORNIA. PERSONS PLANNING TRAVEL INTO THE HIGH COUNTRY
THIS WEEKEND SHOULD BE PREPARED FOR WINTER WEATHER AND CHECK THE
LATEST WEATHER AND ROAD CONDITIONS PRIOR TO DEPARTURE.

CAZ068-069-010600-
/O.CON.KSTO.WS.W.0008.000000T0000Z-120401T1400Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
1049 AM PDT SAT MAR 31 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
7 AM PDT SUNDAY. 

* SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 4000 FEET AND UP TO 18
  INCHES POSSIBLE OVER THE HIGHEST TERRAIN. 

* ELEVATION: SNOW LEVELS BETWEEN 6500 AND 7500 FEET THIS MORNING
  WILL RAPIDLY LOWER TO 3500 FEET BY THIS AFTERNOON AND DOWN TO
  AROUND 3000 FEET BY EARLY SUNDAY MORNING.

* TIMING: SNOW WILL INCREASE LATE THIS MORNING WITH PERIODS OF
  HEAVY SNOW THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: LASSEN NATIONAL PARK...INTERSTATE 80 OVER 
  DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 
  OVER CARSON PASS.

* WINDS: SOUTHWEST WINDS 25 TO 45 MPH WITH GUSTS TO 70 MPH OR 
  HIGHER AT TIMES THROUGH THE HIGH-ELEVATION PASSES.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS. POSSIBLE TRAVEL DELAYS 
  WITH LIMITED VISIBILITY IN PERIODS OF HEAVY SNOW AND BLOWING 
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ013-014-063-010600-
/O.CON.KSTO.WW.Y.0016.000000T0000Z-120401T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
1049 AM PDT SAT MAR 31 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING ABOVE 3500 FEET...

A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
11 PM PDT THIS EVENING. 

* SNOW ACCUMULATIONS: 3 TO 7 INCHES ABOVE 4000 FEET WITH LOCALLY 
  UP TO A FOOT POSSIBLE OVER THE HIGHEST TERRAIN. 

* ELEVATION: ABOVE 3500 FEET.

* TIMING: PERIODS OF MODERATE SNOW THROUGH THIS EVENING.

* LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE SHASTA MOUNTAINS AND
  COASTAL RANGE. 

* WINDS: SOUTH TO SOUTHWEST WIND 15 TO 35 MPH WITH GUSTS UP TO 
  55 MPH...DECREASING THIS EVENING.

* IMPACTS: DIFFICULT DRIVING CONDITIONS OVER HIGHER TERRAIN 
  WITH LIMITED VISIBILITIES AND SLICK ROADS. POSSIBLE TRAVEL 
  DELAYS IN PERIODS OF MODERATE SNOW AND STRONG WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF MODERATE SNOW AND STRONG WIND WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
060 
WWUS46 KSTO 312129
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
229 PM PDT SAT MAR 31 2012

...PACIFIC STORM WILL CONTINUES TO BRING SNOW TO THE MOUNTAINS
THROUGH THIS EVENING AND INTO SUNDAY...

.A STRONG PACIFIC STORM WILL CONTINUE TO MOVE THROUGH THE REGION
BRINGING LOW SNOW LEVELS WITH MODERATE TO HEAVY SNOW AND STRONG
WINDS TO THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA. PERSONS
PLANNING TRAVEL INTO THE HIGH COUNTRY THIS WEEKEND SHOULD BE
PREPARED FOR WINTER WEATHER AND CHECK THE LATEST WEATHER AND ROAD
CONDITIONS PRIOR TO DEPARTURE.

CAZ068-069-010930-
/O.CON.KSTO.WS.W.0008.000000T0000Z-120401T1400Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
229 PM PDT SAT MAR 31 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
7 AM PDT SUNDAY. 

* SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 4000 FEET AND UP TO 18
  INCHES POSSIBLE OVER THE HIGHEST TERRAIN. SEVERAL INCHES OF SNOW
  MAY ACCUMULATE NEAR THE 3000 FOOT LEVEL WITH AN INCH OR SO OF
  SNOW FOR SOME OF THE HIGHER ELEVATIONS IN THE FOOTHILLS DOWN TO
  AROUND 2500 FEET.

* ELEVATION: SNOW LEVELS NEAR 3000 FEET THIS AFTERNOON AND DOWN TO
  AROUND 2500 FEET BY EARLY SUNDAY MORNING. LOCALLY LOWER LEVELS
  MAY OCCUR IN HEAVIER SHOWERS THROUGH THE EVENING.

* TIMING: PERIODS OF SNOW THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: LASSEN NATIONAL PARK...INTERSTATE 80 OVER 
  DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 
  OVER CARSON PASS.

* WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH OR
  HIGHER AT TIMES THROUGH THE HIGH-ELEVATION PASSES.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS. POSSIBLE TRAVEL DELAYS 
  WITH LIMITED VISIBILITY IN PERIODS OF HEAVY SNOW AND BLOWING 
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ013-014-063-010600-
/O.CON.KSTO.WW.Y.0016.000000T0000Z-120401T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
229 PM PDT SAT MAR 31 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING ABOVE 3500 FEET...

A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
11 PM PDT THIS EVENING. 

* SNOW ACCUMULATIONS: 3 TO 7 INCHES ABOVE 3500 FEET WITH LOCALLY
  UP TO A FOOT POSSIBLE OVER THE HIGHEST TERRAIN.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: PERIODS OF SNOW THROUGH THIS EVENING.

* LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE SHASTA MOUNTAINS
  AND COASTAL RANGE. 

* WINDS: SOUTH TO SOUTHWEST WIND 15 TO 35 MPH WITH GUSTS UP TO 45
  MPH...DECREASING  THIS EVENING.

* IMPACTS: DIFFICULT DRIVING CONDITIONS OVER HIGHER TERRAIN 
  WITH LIMITED VISIBILITIES AND SLICK ROADS. POSSIBLE TRAVEL 
  DELAYS IN PERIODS OF MODERATE SNOW AND STRONG WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF MODERATE
SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR
SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION
WHILE DRIVING.

&&

$$

BARUFFALDI
939 
WWUS46 KSTO 010600
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1100 PM PDT SAT MAR 31 2012

CAZ013-014-063-010700-
/O.EXP.KSTO.WW.Y.0016.000000T0000Z-120401T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
1100 PM PDT SAT MAR 31 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING
ABOVE 3500 FEET...

THE WINTER WEATHER ADVISORY ABOVE 3500 FEET WILL EXPIRE AT 11 PM
PDT THIS EVENING FOR THE SHASTA COUNTY MOUNTAINS AND PORTIONS OF
THE COASTAL RANGE. 

SCATTERED SNOW SHOWERS ARE EXPECTED OVER THE AREA TONIGHT BUT WITH
LITTLE ADDITIONAL ACCUMULATION. 

$$

CAZ068-069-011400-
/O.CON.KSTO.WS.W.0008.000000T0000Z-120401T1400Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
1100 PM PDT SAT MAR 31 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING FOR SNOW ABOVE 4000 FEET REMAINS IN EFFECT
UNTIL 7 AM PDT SUNDAY.

* SNOW ACCUMULATIONS: TOTAL 5 TO 10 INCHES ABOVE 4000 FEET AND UP
  TO 18 INCHES POSSIBLE OVER THE HIGHEST TERRAIN. SEVERAL INCHES
  OF SNOW MAY ACCUMULATE NEAR THE 3000 FOOT LEVEL WITH AN INCH OR
  SO OF SNOW FOR SOME OF THE HIGHER ELEVATIONS IN THE FOOTHILLS
  DOWN TO AROUND 2500 FEET.

* ELEVATION: ABOVE 4000 FEET.

* TIMING: PERIODS OF SNOW THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...INTERSTATE
  80 AND HIGHWAYS 50 AND 88. 

* WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH LOCALLY HIGHER GUSTS. 

* IMPACTS: HAZARDOUS DRIVING CONDITIONS. POSSIBLE TRAVEL DELAYS 
  WITH LIMITED VISIBILITY IN PERIODS OF HEAVY SNOW AND BLOWING 
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

JHM

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 30, 9:38 AM PDT, 5 hours 56 minutes earlier.

Area forecast discussion, Mar 30, 9:38 AM PDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
938 AM PDT FRI MAR 30 2012

.SHORT TERM DISCUSSION...

INTERIOR NORTHERN CALIFORNIA IS IN A RELATIVE LULL BETWEEN LOW
PRESSURE SYSTEMS. YESTERDAY'S SYSTEM (WHICH BROUGHT MORE THAN 3
INCHES OF RAIN TO SHASTA COUNTY NORTH OF REDDING) IS SHIFTING
SLIGHTLY NORTH AND EAST. SHOWERS CONTINUE ACROSS THE COASTAL
RANGES AND ALONG PORTIONS OF THE SOUTHERN CASCADES...THOUGH
PRECIPITATION IS GENERALLY LIGHTER THAN IT WAS LAST NIGHT AND
YESTERDAY. OTHERWISE...PARTLY TO MOSTLY CLOUDY SKIES PREVAIL
ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA. TEMPERATURES AT
THIS HOUR ARE A FEW DEGREES WARMER THAN 24 HOURS AGO.

EXPECT THE MOISTURE PLUME TO CONTINUE TO LIFT NORTHWARD A BIT
TODAY. SHOWERS SHOULD REMAIN OVER THE MOUNTAINS NORTH OF
INTERSTATE 80...THOUGH CANT RULE OUT A STRAY SHOWER OR TWO IN THE
SACRAMENTO VALLEY. TEMPERATURES THIS AFTERNOON SHOULD BE AROUND TO
A SLIGHTLY WARMER THAN YESTERDAY.

ANOTHER SYSTEM OUT IN THE NORTHCENTRAL PACIFIC WILL MOVE THROUGH
THE AREA SATURDAY. THIS SYSTEM WILL HAVE STRONG UPPER LEVEL
SUPPORT A GOOD MOISTURE TAP...OVER 200 PERCENT OF NORMAL. GIVEN
THIS...PRECIPITATION MAY BE MODERATE TO LOCALLY HEAVY AT TIMES AS
THE SYSTEM MOVES THROUGH DURING THE DAY. THE KICKER, HOWEVER, IS
THAT THE SYSTEM WILL ALSO MOVE PRETTY QUICKLY...SO PRE-FRONTAL
PRECIPITATION MAY LAST ONLY A FEW HOURS BEFORE MOVING THROUGH. FOR
THE MOUNTAINS...STRONG OROGRAPHICS WILL BRING A LONGER DURATION OF
HEAVY SNOW. A FOOT OR TWO OF SNOW AT THE HIGHEST ELEVATIONS SEEMS
REASONABLE.

THIS SYSTEM HAS A STRONG SURFACE FEATURE ASSOCIATED WITH IT...WITH
A 985MB SURFACE LOW PROGGED TO MOVE INLAND SATURDAY. WITH A STRONG
PRESSURE GRADIENT...SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UPWARDS
OF 50 TO 55 MPH SEEM LIKELY IN THE VALLEY. SOUTHWEST WIND GUSTS
COULD REACH 70 MPH TOWARD THE SIERRA RIDGETOPS.

CONVECTION MAY ALSO POSE A CONCERN SATURDAY AFTERNOON AND EVENING
BEHIND THE COLD FRONT. THE LOCAL WRF MODEL SHOWS A WIDE SWATH OF
INSTABILITY DEVELOPING IN THE VALLEY BEHIND THE FRONTAL PASSAGE AS
SKIES PARTIALLY CLEAR. FORECAST SOUNDINGS SHOW A NEAR STRAIGHT-
LINE HODOGRAPH...WHICH TEND TO FAVOR MULTICELL THUNDERSTORMS. AT
THIS POINT THE BEST LOCATION FOR CONVECTIVE INITIATION MAY BE IN
SHASTA COUNTY...WHERE OROGRAPHICS MAY PLAY A PART. CANT RULE OUT
SOME QUICK-MOVING THUNDERSTORMS ELSEWHERE IN THE VALLEY AND
FOOTHILLS, HOWEVER.

SHOWERS MAY CONTINUE OVER THE SIERRA THROUGH LATE SATURDAY NIGHT
BEFORE DISSIPATING. UPPER LEVEL RIDGE BUILDS OVER CALIFORNIA ON
SUNDAY AND MONDAY...BRINGING A DRY AND WARMING PERIOD. DANG

.EXTENDED DISCUSSION (TUESDAY THROUGH FRIDAY)

RIDGE AXIS PUSHES EAST OF OUR CWA AS THE NEXT COLD FRONT
APPROACHES. OUR REGION WILL BE BETWEEN THE HIGH AND LOW ON TUESDAY
MORNING...LOOKS LIKE THE LATEST ECMWF IS NOW TRENDING TOWARDS THE
GFS BY SLOWING DOWN THE FRONT BEFORE MOVING INLAND. PRE-FRONTAL
SHOWERS COULD BEGIN TO AFFECT THE COASTAL AND SHASTA COUNTY MOUNTAINS
INTO THE NORTHERN SAC VALLEY TUESDAY MORNING/AFTERNOON...BUT THE MAIN
FRONTAL SYSTEM SHOULD ARRIVE TUESDAY NIGHT INTO WEDNESDAY
MORNING. SHOWERS WILL SPREAD SOUTHEASTWARD ON WED WITH THE BEST
CHANCES FOR PRECIPITATION OCCURRING NORTH OF INTERSTATE 80. LATEST
ECMWF AND GFS ARE FINALLY MORE ALIGNED FOR THIS MIDWEEK
SYSTEM...BOTH SHOW THE TROUGH AXIS CENTERED OVER OUR CWA ON
THURSDAY MORNING CONTINUING THE CHANCE FOR RAIN/SNOW. SNOW LEVELS
DURING THE TUES NIGHT-THURS MORNING SYSTEM ARE FORECAST BETWEEN
3500-4500 FT ELEVATION WITH LOCALLY LOWER LEVELS ACROSS SHASTA
COUNTY TERRAIN.

ON THURS NIGHT...MODEL CONFIDENCE GETS DEMOTED TO "LOW" AS THE
GEM...GFS...AND ECMWF PORTRAY VARIED SOLUTIONS. THE ECMWF
MAINTAINS A STRONGER, DEEP TROUGH OVER INTERIOR NORCAL. THE GFS
WEAKENS THE TROUGH AND NUDGES THE AXIS EASTWARD. THE GEM BRINGS IN
A SECONDARY LOW/FRONTAL SYSTEM. BY FRIDAY THE GFS HAS WEAK
RIDGING OVER OUR REGION WHILE THE ECMWF STILL HOLDS ONTO THE BACK
SIDE OF THE WEDNESDAY TROUGH. THE GEM HAS THE SECONDARY CLOSED LOW
DIRECTLY NORTH OF OUR CWA WITH IT'S SURFACE COLD FRONT TRACKING
EASTWARD ACROSS NORCAL. HAVE GENERALLY KEPT A SLIGHT CHANCE TO
CHANCE OF POPS FROM THURSDAY ONWARD USING A BLEND OF THE
ECMWF...GFS...AND CLIMO. JBB

&&

.AVIATION...

RAIN CONTINUES WITH PERIODS OF MVFR CONDS FOR THE NRN AND CENTRAL
SAC VLY. LOCAL SLY WIND GUSTS 20 TO 30 KT ALSO EXPECTED TODAY FOR
THAT REGION...ESPECIALLY IN THE KRDD-KRBL VCNTY. SAC METRO TAF
SITES SOUTHWARD INTO THE KSCK-KMOD VCNTY WILL HAVE LIGHT WINDS
LESS THAN 12 KTS AND COULD GET PERIODS OF -RA BUT CIGS ARE
EXPECTED TO REMAIN VFR. LIGHT RAIN AND SNOW (ABOVE 7000 FT
ELEVATION) ARE EXPECTED FOR MOUNTAINS WITH OSCILLATING
VFR/MVFR/IFR CONDS TODAY. A STRONGER STORM SYSTEM ON SATURDAY WILL
ENHANCE WINDS AFT 12Z SAT COUPLED WITH WIDESPREAD PRECIPITATION.
JBB

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING
ABOVE 5000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA...
WESTERN PLUMAS COUNTY/LASSEN PARK.

WIND ADVISORY FROM 8 AM TO 7 PM PDT SATURDAY CARQUINEZ STRAIT
AND DELTA...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO
VALLEY.

WIND ADVISORY FROM 5 AM TO 5 PM PDT SATURDAY CENTRAL SACRAMENTO
VALLEY...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...NORTHERN
SACRAMENTO VALLEY.

&&
Hazardous weather outlook, Mar 30, 6:20 AM PDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
620 AM PDT FRI MAR 30 2012

CAZ013>019-063-064-066>069-311400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
620 AM PDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

PACIFIC STORM WILL MOVE THROUGH SATURDAY BRINGING STRONG WIND AND
HEAVY MOUNTAIN SNOW. WINDIEST PERIOD EXPECTED SATURDAY...WITH WINDS
DECREASING SATURDAY NIGHT. HEAVIEST SNOW IN THE MOUNTAINS OF WESTERN
PLUMAS COUNTY AND SIERRA NEVADA SATURDAY AFTERNOON AND NIGHT.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WITH SMALL HAIL POSSIBLE SATURDAY AND
SATURDAY EVENING. ANOTHER STORM IMPACTS INTERIOR NORTHERN CALIFORNIA
WEDNESDAY INTO THURSDAY.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Winter Storm Warnings in California, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.